U.S. doctors online nowAsk doctors free
Geneva, NY
A 41-year-old female asked:

can gerd cause lightheaded feeling and swollen glands? i am a 41 year old female, have a hiatal hernia. feeling like food is stuck in chest as well.

2 doctor answers4 doctors weighed in
Dr. Donald Mantz
Family Medicine 38 years experience
Unlikely: I would see a doctor about the swollen glands and lightheadedness. Unlikely related to hh. Hiatal hernia and acid reflux could cause the esophagus to spasm or even develop scar tissue and narrowing. This would cause the feeling of food sticking or catching. I would see your doctor about getting a test to check your esophagus. If not already taking acid medication twice a day, recommend doing so.
Dr. David Earle
General Surgery 31 years experience
It's possible : Upper GI symptoms can be plentiful, and difficult to determine the exact cause. Gerd can cause your symptoms, but you may also have some minor abnormalities of esophageal muscle coordination. It may be that you require a full anatomical and physiological work up of the upper GI tract to determine the cause(s). 1st - history & physical. Next, endoscopy, contrast x-ray, and possibly ph and manometry.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 36-year-old member asked:

Is exforge (amlodipine and valsartan) safe for women who are pregnant or breastfeeding?

2 doctor answers4 doctors weighed in
Dr. Megan Bird
Obstetrics and Gynecology 19 years experience
Depends: This is another combination drug. It is probably safe in breastfeeding although we have no clear studies to say so. One of the medications though has been shown to cause renal and heart problems when taken in the second and third trimesters. We don't recommend taking while pregnant. If you are on this med and get pregnant, call your doctor right away but don't come off of it until they say so.
A 35-year-old member asked:

Is japanese encephalitis vaccine safe while pregnant or breast-feeding?

2 doctor answers4 doctors weighed in
Dr. R. Wayne Inzer
Specializes in Obstetrics and Gynecology
Probably yes: It is an inactivated virus, so theoretical it is safe if all ingredients are. It has no category so safety is unknown. If you can wait, wait.
A 40-year-old member asked:

Is my childs coughing related to heart burn? He does not have any breathing problems

2 doctor answers2 doctors weighed in
Dr. Scott Katz
Pediatrics 26 years experience
Possibly: Coughing is a symptom and not a condition, therefore there are many possible causes. Heart burn (also known as gastroesophageal reflux disease or gerd) is a possible cause, especially if there are no breathing problems. Other causes include upper respiratory infections, allergies and asthma. Mild asthma can present as a cough without respiratory distress.
Salinas, CA
A 19-year-old female asked:

I am about 5 weeks pregnant I started bleeding about 1 week ago and im still bleeding till this point I have no blood clots or no cramping I had an ultra sound yesturday and the lady said she saw the egg sac but nothing inside of it but my doctor ask me t

1 doctor answer3 doctors weighed in
Dr. Allison Urrutia
Obstetrics and Gynecology 14 years experience
Likely Miscarriage: When a fetal pole and heart beat are not seen on early ultrasound, the ultrasound is usually repeated in one to two weeks. Given your bleeding, it is probable that you are experiencing a misscarriage. If you bleeding becomes more than 1 pad an hour or you have increasing pain, you should call your physician immediately.
United Kingdom
A 44-year-old female asked:

Newly diagnosed with ulcerative colitis. Is it normal to have stomach and back pain all day every day ?

2 doctor answers2 doctors weighed in
Dr. Addagada Rao
General Surgery 56 years experience
Unusual : See your doctor need examination for uc complications. Having : stomach and backpain all day every day' is unusual, may not be due to your uc. Your stomach problem may be due to your new medication, and in addition you may have back problem.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 3, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.